Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2012, 2:50 PM EDT for Guilford County, North Carolina. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 1, 2012, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:50 PM EDT | HAIL 1 | 3 Ssw Greensboro, NC | QUARTER SIZE HAIL AT THE FOUR SEASONS TOWN CENTRE |
| Jun 1, 3:10 PM EDT | TSTM WND DMG | 3 Ese Greensboro, NC | NUMEROUS TREES DOWN IN GREENSBORO. ELM STREET... SUMMIT AVE... AND SUNSET DRIVE HARDEST HIT. |
| Jun 1, 3:15 PM EDT | TSTM WND DMG | 2 S Greensboro, NC | TREES DOWN IN HESTER PARK |
| Jun 1, 3:15 PM EDT | TSTM WND DMG | 2 Sse Greensboro, NC | MULTIPLE TREES DOWN AND WINDOWS BROKEN IN THE VICINITY OF PECK ELEMENTARY SCHOOL... TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS52 KRAH 011850
SVRRAH
NCC081-011930-
/O.NEW.KRAH.SV.W.0112.120601T1850Z-120601T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 330 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GREENSBORO...MOVING NORTHEAST AT 20 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MCLEANSVILLE...LAKE TOWNSEND...
MONTICELLO...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 122 AND 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3625 7964 3618 7953 3611 7954 3593 7975
3608 7993 3625 7973 3625 7967
TIME...MOT...LOC 1850Z 222DEG 19KT 3606 7980
$$
KRR1 follow-up statement
993
WWUS52 KRAH 011925
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT FRI JUN 1 2012
NCC081-011935-
/O.EXP.KRAH.SV.W.0112.000000T0000Z-120601T1930Z/
GUILFORD NC-
325 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD COUNTY EXPIRES AT 330
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 122 AND 131.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3625 7964 3618 7953 3611 7954 3593 7975
3608 7993 3625 7973 3625 7967
TIME...MOT...LOC 1925Z 222DEG 19KT 3620 7965
$$
KRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:26 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 1, 2:26 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 226 PM EDT FRI JUN 1 2012 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH FROM THIS AFTERNOON AND CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS ON SATURDAY AND LINGER OVERHEAD ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 226 PM FRIDAY... ...A TORNADO WATCH IS IN EFFECT THROUGH 9 PM THIS EVENING FOR 5 COUNTIES NEIGHBORING THE VIRGINIA STATE LINE IN THE NORTHERN PIEDMONT/COASTAL COUNTIES... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REMAINDER OF CENTRAL NC THROUGH 10 PM THIS EVENING... CURRENT FORECAST IS GENERALLY ON TRACK THIS MORNING...AS A SHORTWAVE TROUGH CURRENTLY APPROACHING THE OH AND TN VALLEYS WILL INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE WARM SECTOR AIRMASS EAST OF THE APPALACHIANS. THE MAIN CONCERN FOR NEAR TERM UPDATES WILL BE FOR HEATING AND DESTABILIZATION POTENTIAL. A FEW SHOWERS AND STORMS ALONG A DIFFUSE SURFACE TO 850MB WARM FRONT CONTINUE TO MOVE OFF TO THE NORTHEAST THIS MORNING...WITH A PERIOD LITTLE ACTIVITY EXPECTED FOR THE NEXT COUPLE OF HOURS. STRATUS IS SCATTERING RATHER QUICKLY OVER CENTRAL NC...AND SKIES ARE NEARLY CLEAR OVER CENTRAL AND EASTERN SC. 12Z RAOBS AT KGSO AND KMHX SHOW A STRONG BUT EASILY BREAKABLE CAP ABOVE THE MOIST BOUNDARY LAYER...SO RAP FORECASTS OF 1500-2000 J/KG OF SBCAPE SEEM ATTAINABLE. MODIFIED FORECAST SOUNDINGS FROM THE RAP GIVE 1000-1500 J/KG OF MLCAPE OVER EASTERN NC. THE HRRR AND CAMS HAVE PERFORMED POORLY WITH THE PRECIP THIS MORNING...SO CONFIDENCE IN THEIR DEPICTION OF CONVECTIVE IGNITION THROUGH MID AFTERNOON IS LOW. HOWEVER...THE CAP SHOULD BREAK BY NOON AND CLOUD STREETS ARE BEGINNING TO SHOW UP OVER THE SANDHILLS IN VISIBLE SATELLITE IMAGERY...SO SHOWERS AND STORMS MAY BEGIN TO POP UP BY 18Z. ONE LAST COMPLICATING FACTOR IS CLOUD COVER OVER MUCH OF VA...WHICH COULD LEAD TO A DIFFERENTIAL HEATING BOUNDARY NEAR THE NC/VA BORDER THIS AFTERNOON. WE WILL INCREASE POPS OVER THE EASTERN CWA EARLY THIS AFTERNOON...AND CONTINUE THE HIGHER 80-90 POPS FROM EAST TO WEST THIS EVENING. AS THE UPPER TROUGH BECOMES NEGATIVELY TILLED AND LIFTS ACROSS THE REGION THIS AFTERNOON...0-6KM EFFECTIVE SHEAR FORECASTS SHOW 35-40KT BETWEEN THE POLAR JET TO THE NORTH AND A WEAKER COMPONENT OF THE SUBTROPICAL JET EXPECTED TO EMERGE OVER SOUTHEAST GA/SC THIS AFTERNOON. SURFACE WINDS HAVE BEEN BACKED TO SOUTHEASTERLY IN THE VICINITY OF THE WEAK WARM FRONT THIS MORNING...BUT ALL MODELS INDICATED WINDS WILL VEER TO SOUTHERLY AS MIXING INCREASES THIS MORNING. DEEP LAYER SHEAR VALUES WILL BE SUPPORTIVE OF DISCRETE SUPERCELLS OUT AHEAD OF THE LINEAR FORCING AND EXPECTED QLCS THIS EVENING. AS UPPER LEVEL DIVERGENCE AND HEIGHT FALLS INCREASE THIS EVENING...THE LOW LEVEL JET IF FORECAST TO STRENGTHEN 35-40KT...ESPECIALLY NORTH...WHICH WILL HELP TO INCREASE LOW LEVEL HODOGRAPH CURVATURE AND MAY SUPPORT AN ISOLATED TORNADO THREAT. THE CURRENT SLIGHT RISK FROM SPC CONTINUES TO SHOW A 10 PERCENT TORNADO RISK NORTH OF THE TRIANGLE AND ROCKY MOUNT. CONCERNING THE POTENTIAL QLCS THIS EVENING...MODELS HAVE SLOWED THE ARRIVAL OF THE SURFACE TROUGH AND COLD FRONT BY A FEW HOURS...THOUGH MOST OF THE CAMS SUGGEST THE COLD POOL WILL HAVE NO PROBLEM REDEVELOPING EAST OF THE MOUNTAINS AND SURGING ACROSS THE UNSTABLE AIRMASS AREA AFTER 21Z. LARGE SCALE SHEAR PARAMETERS AND SIMULATED UPDRAFT HELICITY VALUES SUGGEST EMBEDDED SUPERCELL STRUCTURE WILL BE POSSIBLE WITHIN THE LINE. WE WILL LEAVE FORECAST HIGHS AS THEY ARE SINCE THEY ARE ON THE WARMER SIDE OF GUIDANCE AND WIDESPREAD CLOUD COVER MAY NOT BE AN ISSUE. TONIGHT...BAND OF CONVECTION CROSSES THEN PIEDMONT DURING THE EVENING...AND THE COASTAL PLAIN LATE THIS EVENING-OVERNIGHT. FAVOR SLIGHTLY WARMER NAM-WRF MOS GUIDANCE VERSUS THE COOLER GFS. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 255 AM FRIDAY... SATURDAY AND SATURDAY NIGHT....TRANQUIL WEATHER REGIME ENSUES BEHIND EXITING FRONTAL SYSTEM WITH SURFACE HIGH CENTERED TO OUR SW. RESULTANT W-NW FLOW WILL ADVECT DRIER MORE STABLE AIR INTO CENTRAL NC. EXPECT TO SEE A FEW PASSING CLOUDS SATURDAY INTO SATURDAY NIGHT THOUGH BULK OF COLUMN TOO DRY TO SUPPORT PRECIP GENERATION. TEMPS SLIGHTLY BELOW NORMAL FOR EARLY JUNE. MAX TEMPS 75-80. MIN TEMPS MID-UPPER 50S WITH A LOWER 50S IN THE NORMALLY COOLER LOCALES. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 235 AM FRIDAY... MEDIUM RANGE MODELS CONTINUE TO BE IN GENERAL AGREEMENT ON SHOWING A RATHER AMPLIFIED PATTERN ACROSS THE CONUS NEXT WEEK... WITH MID/UPPER LEVEL PATTERN FEATURING TROUGHING NEAR THE WEST AND EAST COAST... WITH A CENTRAL U.S. RIDGE. WITH THE EAST COAST MID/UPPER LEVEL LOW EXPECTED TO BE CENTERED INVOF NEW ENGLAND/OFF THE NORTHEAST U.S. COAST... CENTRAL NC WILL REMAIN IN CYCLONIC FLOW ALOFT... AND SUSCEPTIBLE TO DISTURANCES ROTATING THROUGH THE CYCLONIC FLOW ALOFT. GIVEN THESE FEATURES ARE VERY DIFFICULT TO TIME THIS FAR OUT IN TIME... WILL GO WITH A SLIGHT CHANCE OF SHOWERS/STORMS FROM MONDAY NIGHT ONWARD. HOWEVER... THE GFS CONTINUES TO HINT AT THE BEST CHANCE FOR PRECIP WILL BE MONDAY NIGHT INTO TUESDAY. THUS... WILL GO WITH THE HIGHEST SLIGHT CHANCE POP THEN. GIVEN THIS SYNOPTIC PATTERN WILL GO WITH HIGH AND LOW TEMPS NEAR NORMAL... WITH EVEN SOME PERIODS OF BELOW NORMAL TEMPS POSSIBLE DEPENDING ON TIMING OF DISTURBANCES AND ASSOCIATED SHOWERS/STORMS/CLOUD COVER. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 115 PM FRIDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS PROBABLE LATE TODAY AND THIS EVENING ACROSS CENTRAL NC. CEILINGS ARE LIFTING TO THE 2500-3500FT RANGE THIS AFTERNOON AND CLOUD COVER IS VARIABLE...SO PERIODS OF HIGH MVFR CONDITIONS WILL CONTINUE TO BE POSSIBLE. A STRONG STORMS SYSTEM IS APPROACHING THE REGION TODAY...AND SCATTERED SHOWERS AND STORMS THAT HAVE POPPED UP SINCE 16Z NORTHEAST OF KRDU....AND WILL BECOME MORE NUMEROUS OVER THE WESTERN PIEDMONT BY 19-21Z. WE EXPECT STORMS MOVING INTO THE KCLT AREA AND WESTERN PIEDMONT WILL MERGE INTO A LINE OF STORMS AND CROSS CENTRAL NC BETWEEN 19-02Z. STRONG WINDS IN EXCESS OF 50-60MPH WILL BE POSSIBLE IN THE STRONGEST PARTS OF THE LINE...WITH IFR AND LIFR CONDITIONS. WE WILL ATTEMPT TO TIME THE MOST PROBABLY TIME PERIOD OF STORMS WITH VCTS...WITH THE MOST ADVERSE AVIATION CONDITIONS LIKELY FOR AN HOUR OR LESS DURING THE TIME PERIOD. A COLD FRONT WILL CROSS THE AREA LATER THIS EVENING...AND MAY BRING ANOTHER ROUND OF SHOWERS AND STORMS...ALTHOUGH INSTABILITY MAY BE LIMITED IF THE FIRST ROUND OF STORMS IS WIDESPREAD. NONETHELESS...ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE WITH CONVECTION ALONG OR JUST AHEAD OF THE FRONT. CONDITIONS WILL IMPROVE BEHIND THE FRONT AFTER MIDNIGHT. A SERIES OF UPPER LEVEL DISTURBANCES MAY CAUSE VFR CEILINGS MONDAY WITH A POTENTIAL FOR SUB-VFR CEILINGS MONDAY NIGHT INTO TUESDAY AS A SURFACE BOUNDARY DRIFTS ACROSS THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/SMITH SHORT TERM...WSS LONG TERM...BSD AVIATION...WSS/SMITH
Hazardous weather outlook, Jun 1, 2:20 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT FRI JUN 1 2012 NCZ021>028-038>043-073>078-083>086-088-089-021830- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 220 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 10 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 10 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX- 220 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 11 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 1, 1:52 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
152 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 WSW WELDON 36.42N 77.62W
06/01/2012 HALIFAX NC LAW ENFORCEMENT
TREE DOWN BLOCKING COUNTRY CLUB ROAD... TIME ESTIMATED
BY RADAR
&&
EVENT NUMBER RAH1200323
SECSpecial weather statement, Jun 1, 1:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
152 PM EDT FRI JUN 1 2012
NCZ022-038-039-011845-
DAVIDSON-GUILFORD-RANDOLPH-
152 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD AND
DAVIDSON COUNTIES THROUGH 245 PM EDT...
AT 152 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GORDONTOWN...OR ABOUT 9 MILES SOUTHEAST OF LEXINGTON...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...THOMASVILLE...
TRINITY...ARCHDALE...PLEASANT GARDEN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3602 8009 3602 8004 3606 8004 3625 7982
3605 7955 3564 8014 3580 8034
TIME...MOT...LOC 1752Z 225DEG 22KT 3577 8008
KRRSpecial weather statement, Jun 1, 2:05 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT FRI JUN 1 2012 NCZ010-011-026-027-011845- FRANKLIN-HALIFAX-NASH-WARREN- 205 PM EDT FRI JUN 1 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WARREN...HALIFAX AND FRANKLIN COUNTIES THROUGH 245 PM EDT... AT 206 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF CASTALIA...OR ABOUT 7 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AVENTON...ARCOLA... AIRLIE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 138 AND 160. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3638 7802 3625 7764 3590 7790 3599 7820 TIME...MOT...LOC 1806Z 207DEG 28KT 3604 7804 GIH
Local storm report, Jun 1, 2:11 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
211 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 5 SSW ROSEMARY 36.38N 77.72W
06/01/2012 HALIFAX NC 911 CALL CENTER
TREE DOWN AND BLOCKING THE ROAD AT PINEY GROVE CHURCH
ROAD AND HWY 903
&&
EVENT NUMBER RAH1200324
NPLocal storm report, Jun 1, 2:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 1 WNW TILLERY 36.26N 77.50W
06/01/2012 E1.00 INCH HALIFAX NC POST OFFICE
QUARTER SIZE HAIL THAT LASTED 5 TO 10 MINUTES
&&
EVENT NUMBER RAH1200325
RTESpecial weather statement, Jun 1, 2:41 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT FRI JUN 1 2012
NCZ022-023-011945-
ALAMANCE-GUILFORD-
241 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 345 PM EDT...
AT 241 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF ALAMANCE...OR ABOUT 12 MILES SOUTH OF BURLINGTON...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALAMANCE...GRAHAM...
AND...BURLINGTON...GLEN RAVEN...HAW RIVER...PLEASANT GROVE...AND...
UNION RIDGE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3619 7926 3614 7926 3584 7947 3584 7953
3585 7955 3590 7955 3590 7963 3591 7965
3625 7946 3626 7944
TIME...MOT...LOC 1841Z 208DEG 21KT 3592 7952
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:18 PM EDT | Special Weather Statement | RAH | Durham | 57 min |
| Jun 1, 3:27 AM EDT | Special Weather Statement | RAH | Anson | 78 min |
| Jun 1, 4:43 AM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 92 min |
| Jun 1, 5:56 AM EDT | Special Weather Statement | RAH | Chatham, Hoke, Lee, Moore, Scotland | 64 min |
| Jun 1, 12:02 PM EDT | Special Weather Statement | RAH | Franklin | 43 min |
| Jun 1, 12:23 PM EDT | Special Weather Statement | RAH | Vance, Warren | 37 min |
| Jun 1, 12:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jun 1, 12:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 49 min |
| Jun 1, 1:09 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 51 min |
| Jun 1, 1:15 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Jun 1, 1:22 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Jun 1, 1:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Jun 1, 1:52 PM EDT | Special Weather Statement | RAH | Davidson, Guilford | 53 min |
| Jun 1, 1:55 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 29 min |
| Jun 1, 2:05 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 40 min |
| Jun 1, 2:30 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 45 min |
| Jun 1, 2:41 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 46 min |
| Jun 1, 3:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 1, 3:32 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 1, 3:35 PM EDT | Special Weather Statement | RAH | Guilford | 40 min |
| Jun 1, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Jun 1, 3:49 PM EDT | Special Weather Statement | RAH | Granville | 41 min |
| Jun 1, 3:53 PM EDT | Special Weather Statement | RAH | Forsyth | 37 min |
| Jun 1, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Jun 1, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 40 min |
| Jun 1, 4:15 PM EDT | Special Weather Statement | RAH | Orange | 60 min |
| Jun 1, 4:24 PM EDT | Special Weather Statement | RAH | Stanly | 36 min |
| Jun 1, 4:40 PM EDT | Special Weather Statement | RAH | Person | 50 min |
| Jun 1, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 61 min |
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 28 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | RAH | Granville, Vance | 44 min |
| Jun 1, 5:23 PM EDT | Special Weather Statement | RAH | Durham, Wake | 52 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 47 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 32 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 31 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
| Jun 1, 6:50 PM EDT | Special Weather Statement | RAH | Nash | 40 min |
| Jun 1, 7:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jun 1, 7:33 PM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Jun 1, 7:47 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 35 min |
| Jun 1, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.